Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Is it normal to have fever and joint pain?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
I am healthy I woke up this morning and every joint in my body is killing me... I also have a fever but my joints are bothering me way to much for this to be normal can you help
Posted Sun, 16 Mar 2014 in Bones, Muscles and Joints
Answered by Dr. Michelle Gibson James 29 minutes later
Brief Answer: viral illnesses are the most common cause Detailed Answer: HI, thanks for using healthcare magic Fever , joint and sometimes muscle pain as well are usually indicators of an infection, commonly viral . There are other potential causes as well. (1)There are different types of viral infections that can cause these symptoms such as : (a)flu (this would eventually be associated with cough, sorethroat, headache, eyepain, nasal congestion. The fever can start first) (b)dengue- this is a viral illness spread by mosquito bites that is associated with severe joint and muscle pain along with fever. Also causes headache and eye pain but there would no nasal symptoms, no cough or sorethroat. (c )chikungunya- this is an emerging illness also associated with these symptoms. It is also caused by mosquito bites (d)viral illness such as viral gastroenteritis can also be associated with joint pain but there would be other symptoms such as abdominal pain, nausea, vomiting ,diarrhoea (2) other than infection the causes of fever and joint pain are rheumatoid arthritis, rheumatic fever,lyme disease These are not as common as viral causes. If it is the onset of the flu then the other symptoms would start slowly in a few hours. At this point with only these symptoms , it may be difficult determine the exact diagnosis. Treatment would be the use of paracetamol to reduce the pain and the fever. It would be best to use this instead of advil because some viral illnesses are associated with increased risk of bleeding and the advil would worsen this. In addition to the paracetamol, cool liquids and tepid sponging would also help. If your symptoms worsen, you should consider visiting your doctor for an assessment. I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor